Alert archive / Wyoming / High Wind Warnings in 2026

High Wind Warning 8, NWS Cheyenne, WY

January 17, 2026Box Butte County, Dawes County, Sioux County, Nebraska; 5 counties in Wyoming

NWS Cheyenne, WY issued this high wind warning at Jan 17, 2026, 1:41 PM MST for Box Butte County, Dawes County, Sioux County, Nebraska; 5 counties in Wyoming. It took effect at Jan 17, 2026, 5:00 PM MST. It was in force for 24 hr. 19 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 17, 2026, 1:41 PM MST (20:41 UTC)
In effect from
Jan 17, 2026, 5:00 PM MST
Expired
Jan 18, 2026, 5:00 PM MST
In force
24 hr
Issued by
NWS Cheyenne, WY

Counties Box Butte County, NE, Dawes County, NE, Sioux County, NE, Albany County, WY, Carbon County, WY, Laramie County, WY, Niobrara County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 113 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 17, 5:16 PM MSTNON-TSTM WND GST 587 Nw Elk Mountain, WYMesonet station WY18 Halleck Ridge (WYDOT).
Jan 17, 5:16 PM MSTNON-TSTM WND GST 683 Nw Arlington, WYMesonet station WY22 2.7 NW Arlington (WYDOT).
Jan 17, 5:32 PM MSTNON-TSTM WND GST 603 Ese Elk Mountain, WYMesonet station WY20 2.5 SE Elk Mountain (WYDOT).
Jan 17, 6:06 PM MSTNON-TSTM WND GST 599 Se Buford, WYMesonet station UP204 Lynchw.
Jan 17, 6:46 PM MSTNON-TSTM WND GST 585 Nw Arlington, WYMesonet station WY21 5.5 NW Arlington (WYDOT).
Jan 17, 6:52 PM MSTNON-TSTM WND GST 582 E Arlington, WYMesonet station WY23 1.6 E Arlington (WYDOT).
Jan 17, 6:52 PM MSTNON-TSTM WND GST 593 Ese Elk Mountain, WYMesonet station WY20 2.5 SE Elk Mountain (WYDOT).
Jan 17, 6:52 PM MSTNON-TSTM WND GST 601 Nnw Arlington, WYMesonet station KARL 0.6 NW Arlington (WYDOT).
Jan 17, 6:52 PM MSTNON-TSTM WND GST 603 Nw Arlington, WYMesonet station WY22 2.7 NW Arlington (WYDOT).
Jan 17, 7:02 PM MSTNON-TSTM WND GST 603 Nw Elk Mountain, WYMesonet station WY19 2.9 NW Elk Mountain (WYDOT).
Jan 17, 7:12 PM MSTNON-TSTM WND GST 593 Ese Elk Mountain, WYMesonet station WY20 2.5 SE Elk Mountain (WYDOT).
Jan 17, 7:26 PM MSTNON-TSTM WND GST 587 Nw Elk Mountain, WYMesonet station WY18 Halleck Ridge (WYDOT).
Jan 17, 7:42 PM MSTNON-TSTM WND GST 581 Nnw Arlington, WYMesonet station KARL 0.6 NW Arlington (WYDOT).
Jan 17, 7:52 PM MSTNON-TSTM WND GST 582 E Arlington, WYMesonet station WY23 1.6 E Arlington (WYDOT).
Jan 17, 9:52 PM MSTNON-TSTM WND GST 583 Nw Arlington, WYMesonet station WY22 2.7 NW Arlington (WYDOT).
Jan 18, 5:20 AM MSTHIGH SUST WINDS 407 Sse Buford, WYWind sustained over 40 mph for the preceding hour. Max gust 55 mph. Black Hills Energy Harriman Road Station - 027BH.
Jan 18, 10:53 AM MSTNON-TSTM WND GST 585 Se Alliance, NEAWOS station KAIA 4 ESE Alliance.
Jan 18, 11:22 AM MSTNON-TSTM WND GST 603 Nne Chadron State Par, NEMesonet station HRSN1 7 S Chadron - Kings Canyon Raws - Hrs.
Jan 18, 11:53 AM MSTNON-TSTM WND GST 615 Se Alliance, NEAWOS station KAIA 4 ESE Alliance.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 8.7 hours before the alert went out and 327 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2026-01-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2026-01-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1438 m above ground
0-6 km bulk shear
98 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
627 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

216 
WWUS75 KCYS 172041
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
141 PM MST Sat Jan 17 2026

WYZ106-181200-
/O.UPG.KCYS.HW.A.0008.260118T0000Z-260118T1500Z/
/O.NEW.KCYS.HW.W.0008.260118T0000Z-260118T1500Z/
Central Laramie Range and Southwest Platte County-
Including the cities of Bordeaux
141 PM MST Sat Jan 17 2026

...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM MST 
SUNDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected.

* WHERE...Bordeaux area along Interstate 25 between Chugwater and 
  Wheatland.

* WHEN...From 5 PM this afternoon to 8 AM MST Sunday.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

WYZ110-116-181200-
/O.UPG.KCYS.HW.A.0008.260118T0000Z-260119T0000Z/
/O.NEW.KCYS.HW.W.0008.260118T0000Z-260119T0000Z/
North Snowy Range Foothills-South Laramie Range-
Including the cities of Arlington, Pumpkin Vine, Elk Mountain,
Vedauwoo, and Buford
141 PM MST Sat Jan 17 2026

...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM MST 
SUNDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 65 mph expected.

* WHERE...South Laramie Range including the Interstate 80 Summit 
  between Cheyenne and Laramie, and North Snowy Range Foothills 
  including Arlington and Elk Mountain along Interstate 80.

* WHEN...From 5 PM this afternoon to 5 PM MST Sunday.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

NEZ002-003-095-096-WYZ102-181200-
/O.UPG.KCYS.HW.A.0008.260118T1300Z-260119T0000Z/
/O.NEW.KCYS.HW.W.0008.260118T1300Z-260119T0000Z/
Dawes County-Box Butte County-Northern Sioux County-Southern
Sioux County-Niobrara County-
Including the cities of Hemingford, Harrison, Agate, Alliance,
Chadron St Park, Redbird, Lusk, and Chadron
141 PM MST Sat Jan 17 2026

...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 5 PM MST SUNDAY...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 65 mph 
  expected.

* WHERE...In Nebraska, Box Butte County, Dawes County, Northern 
  Sioux County, and Southern Sioux County. In Wyoming, Niobrara 
  County.

* WHEN...From 6 AM to 5 PM MST Sunday.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers. In addition, areas of blowing dust 
  will be possible on Sunday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

CG
3 follow-up statements
568 
WWUS75 KCYS 180823
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
123 AM MST Sun Jan 18 2026

WYZ106-181500-
/O.CON.KCYS.HW.W.0008.000000T0000Z-260118T1500Z/
Central Laramie Range and Southwest Platte County-
Including the cities of Bordeaux
123 AM MST Sun Jan 18 2026

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING...

* WHAT...West winds 25 to 35 mph with gusts up to 60 mph.

* WHERE...Bordeaux area along Interstate 25 between Chugwater and 
  Wheatland.

* WHEN...Until 8 AM MST this morning.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

WYZ110-116-190000-
/O.CON.KCYS.HW.W.0008.000000T0000Z-260119T0000Z/
North Snowy Range Foothills-South Laramie Range-
Including the cities of Arlington, Pumpkin Vine, Buford, Elk
Mountain, and Vedauwoo
123 AM MST Sun Jan 18 2026

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS 
AFTERNOON...

* WHAT...West winds 25 to 35 mph with gusts up to 65 mph expected.

* WHERE...South Laramie Range including the Interstate 80 Summit 
  between Cheyenne and Laramie, and North Snowy Range Foothills 
  including Arlington and Elk Mountain along Interstate 80.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

NEZ002-003-095-096-WYZ102-190000-
/O.CON.KCYS.HW.W.0008.260118T1300Z-260119T0000Z/
Dawes County-Box Butte County-Northern Sioux County-Southern
Sioux County-Niobrara County-
Including the cities of Redbird, Agate, Hemingford, Lusk,
Chadron, Alliance, Harrison, and Chadron St Park
123 AM MST Sun Jan 18 2026

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 5 
PM MST THIS AFTERNOON...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 65 mph 
  expected.

* WHERE...In Nebraska, Box Butte County, Dawes County, Northern 
  Sioux County, and Southern Sioux County. In Wyoming, Niobrara 
  County.

* WHEN...From 6 AM this morning to 5 PM MST this afternoon.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers. In addition, areas of blowing dust 
  will be possible on Sunday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

MN
664 
WWUS75 KCYS 181456
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
756 AM MST Sun Jan 18 2026

WYZ106-181600-
/O.EXP.KCYS.HW.W.0008.000000T0000Z-260118T1500Z/
Central Laramie Range and Southwest Platte County-
Including the cities of Bordeaux
756 AM MST Sun Jan 18 2026

...HIGH WIND WARNING WILL EXPIRE AT 8 AM MST THIS MORNING...

Winds have remained below high warning criteria and will continue to 
do so. Therefore the high wind warning will be allowed to expire.

$$

NEZ002-003-095-096-WYZ102-190000-
/O.CON.KCYS.HW.W.0008.000000T0000Z-260119T0000Z/
Dawes County-Box Butte County-Northern Sioux County-Southern
Sioux County-Niobrara County-
Including the cities of Alliance, Hemingford, Lusk, Chadron St
Park, Harrison, Agate, Chadron, and Redbird
756 AM MST Sun Jan 18 2026

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS 
AFTERNOON...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 65 mph.

* WHERE...In Nebraska, Box Butte County, Dawes County, Northern 
  Sioux County, and Southern Sioux County. In Wyoming, Niobrara 
  County.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers. In addition, areas of blowing dust 
  will be possible on Sunday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

WYZ110-116-190000-
/O.CON.KCYS.HW.W.0008.000000T0000Z-260119T0000Z/
North Snowy Range Foothills-South Laramie Range-
Including the cities of Elk Mountain, Vedauwoo, Pumpkin Vine,
Buford, and Arlington
756 AM MST Sun Jan 18 2026

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS 
AFTERNOON...

* WHAT...West winds 25 to 35 mph with gusts up to 65 mph expected.

* WHERE...South Laramie Range including the Interstate 80 Summit 
  between Cheyenne and Laramie, and North Snowy Range Foothills 
  including Arlington and Elk Mountain along Interstate 80.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

CG
218 
WWUS75 KCYS 182340
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
440 PM MST Sun Jan 18 2026

NEZ002-003-095-096-WYZ102-110-116-190045-
/O.EXP.KCYS.HW.W.0008.000000T0000Z-260119T0000Z/
Dawes County-Box Butte County-Northern Sioux County-Southern
Sioux County-Niobrara County-North Snowy Range Foothills-South
Laramie Range-
Including the cities of Alliance, Hemingford, Elk Mountain,
Vedauwoo, Pumpkin Vine, Lusk, Chadron St Park, Harrison, Agate,
Buford, Chadron, Arlington, and Redbird
440 PM MST Sun Jan 18 2026

...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

Winds continue to weaken and are well below High Wind Warning 
criteria. Therefore the High Wind Warning will be allowed to expire.

$$

CG

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Jan 17, 10:34 AM MST, 3 hours 7 minutes earlier. Its key messages:

  • High winds continue this morning along the I-80 corridor from Elk Mountain to Sidney, with widespread gusts of 40 to 55 mph continuing for the remainder of the area through midday.
  • Critical fire weather conditions are expected Saturday due to gusty winds, low humidity, and dry fuels. A Red Flag Warning is in effect for the Nebraska panhandle.
  • Another round of high winds is possible in the wind prone areas Saturday night, then spreading to east central Wyoming and northwest Nebraska during the day on Sunday.
Area forecast discussion, Jan 17, 10:34 AM MST, 3 hours 7 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1034 AM MST Sat Jan 17 2026

.KEY MESSAGES...

- High winds continue this morning along the I-80 corridor from
  Elk Mountain to Sidney, with widespread gusts of 40 to 55 mph
  continuing for the remainder of the area through midday.

- Critical fire weather conditions are expected Saturday due to
  gusty winds, low humidity, and dry fuels. A Red Flag Warning
  is in effect for the Nebraska panhandle.

- Another round of high winds is possible in the wind prone
  areas Saturday night, then spreading to east central Wyoming
  and northwest Nebraska during the day on Sunday.

&&

.SHORT TERM /THROUGH SUNDAY NIGHT/...
Issued at 400 AM MST Sat Jan 17 2026

The powerful upper level low continues to spin over Iowa this
morning, keeping the strong 700-mb jet in place over the area
sandwiched between this low and the stubborn ridge over the west
coast. A narrow band of moisture on the southwest flank of the upper
level low has moved across the area early this morning, producing
scattered snow showers. However, drier air is starting to take over,
pushing the good frontogenesis and moisture producing this light
snow off to the south. As winds aloft have decoupled from the
surface overnight, we have fortunately been enjoying a slight break
from the extreme winds overnight, but it is still quite windy with
widespread gusts of 40 to 55 mph, while gusts to 65 mph continue for
the I-80 corridor between Elk Mountain and Sidney. The High Wind
Warning was extended out to Sidney again this morning. 700-mb winds
of 60 to 70 knots remain overhead, and models show pretty good
subsidence along the I-80 corridor through midday, so we may be able
to get these gusts down to the surface more consistently than
previously though. The lowest confidence in this is in the city of
Cheyenne, but did not want to leave a gap in the warning. The 700-mb
jet will begin to weaken around midday, and we should see a break in
the 60+ mph winds after that. In addition to the wind, an unusually
dry airmass is moving in over the Nebraska panhandle today.
Dewpoints as low as -10 to -20F are expected with precipitable water
near the lowest percentile of climatology. This will push RH below
critical thresholds, and lead to high grassland wildfire danger once
again. The Red Flag Warning remains on track for these areas.
Humidity should be a little too high in Wyoming, but with strong
winds continuing, grassland wildfire spread will still be an
issue anywhere without snow cover.

We should get a short break from High Winds this afternoon, but warm
air advection will take over this evening as the ridge briefly
amplifies ahead of another upper level shortwave/cold front diving
down from the north. We probably won't get much of a boost in high
temperatures, since all of the warm air advection aloft will take
place overnight, but this will push winds up again, at least in the
wind prone areas. The clipper system diving down over the northern
Plains will come with a surface low, and this will trail a surface
trough well to the southwest, boosting the cross-barrier pressure
gradient this afternoon. Marginally high winds will be possible in
the wind prone areas thanks to this low-level gradient. While the
flow aloft will not be a very favorable direction (NNW), the low
level gradients look strong enough to warrant another High Wind
Watch beginning around sunset this evening.

The surface trough will slowly push off to the east overnight,
pulling a weakly defined cold front across the High Plains Sunday
morning. This will bring down the cross barrier pressure
gradient, but it will come with yet another 700-mb jet behind
it. This one looks a little weaker and narrower than yesterday's
event, but we will be looking at another round of strong
northwest winds over the Plains for Sunday. LREF median 700-mb
winds exceed 60 knots at KCDR and KAIA Sunday morning, but there
is some uncertainty in how far to the west this feature will
spread. Subsidence looks decent enough to warrant spreading the
High Wind Watch to Niobrara county and the northern Nebraska
panhandle. If the 700-mb jet begins to appear a little stronger
on its southern/western flank, this may need to be expanded into
the southern NE panhandle and possibly other portions of
southeast Wyoming.

We can say with reasonably high confidence that we don't expect high
winds anywhere in the forecast area Sunday night into Monday
morning. This probably won't last all that long, but we will be able
to enjoy at least a short break from the wind. Concurrent with this
will be another weak vort-max diving down aloft in northwest flow
while a surface high pushes up against the mountains. Models are
showing modest frontogenesis and some decent moisture overrunning
the boundary Sunday night into Monday morning. The ceiling for this
event is not particularly high, but there will be potential for some
light snow mainly inside a Laramie/Wheatland/Kimball triangle.
Cheyenne, for example, has about a 50% chance for a dusting of snow,
and about a 20% chance for 1" of snow at this time. We will need to
monitor this potential in the coming days.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
Issued at 400 AM MST Sat Jan 17 2026

Warm air advection will resume Monday PM into Tuesday between
shortwave troughs. This will likely produce another round of High
Winds in the wind prone areas as pressure falls over the Plains. The
usual gap wind areas have a 60 to 80% chance for high winds Monday
night into Tuesday. We should also see temperatures briefly warm
above seasonal averages Tuesday with widespread breezy to windy
conditions.

After Tuesday, forecast confidence decreases considerably due to
divergence in the ensemble suite. On Wednesday into Thursday, there
is reasonable confidence in another clipper system moving through,
knocking down temperatures, and bringing perhaps another chance for
some very light snow. However, timing differences result in a fairly
large spread in forecast highs on these days. This spread gets even
worse on Friday into next weekend. Models are in good agreement
showing the upper level ridge over the western CONUS beginning to
break down during this time period, allowing Pacific moisture back
into the northwest CONUS. At the same time, a strong arctic surface
high will push southward into the northern Plains. While ensembles
are in agreement on this general pattern, there are differences in
where the moist jet stream sets up, and how far south the arctic
high pressure can push. This results in a huge spread in forecast
highs for Friday and Saturday. The spread between the 25th and 75
percentile high temperature forecast is 20 to 25F both days.
Currently, about 20% of ensemble members are clustered into a camp
pushing both of these features into the I-80 corridor. This scenario
would be the coldest (highs in the teens and 20s Friday and
Saturday) along with the snowiest. Another 20% are clustered into a
scenario that keeps the ridge fairly strong over the western CONUS,
keeping the Pacific jet off to our north and the arctic high at bay.
In this case, we could expect highs in the 40s to even 50s, along
with likely more chances for high winds. The remaining 60% of
ensemble members are somewhere in the middle, which would likely
mean a challenging forecast even at short lead times with an arctic
frontal boundary stalling somewhere over the forecast area.

&&

.AVIATION /18Z TAFS THROUGH 18Z SUNDAY/...
Issued at 1034 AM MST Sat Jan 17 2026

Skies look to be mostly clear through the night. There might be
some high based clouds moving through the mountains tonight into
the early morning but VFR conditions are expected to through the
TAF period. A low level jet looks to setup overnight around
2,000ft after 00z and continue through 12z tomorrow. Peak winds
look to be around 40 to 50 kts.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Watch from Sunday morning through Sunday afternoon
     for WYZ102.
     High Wind Warning until noon MST today for WYZ110-116>119.
     High Wind Watch from 5 PM MST this afternoon through Sunday
     morning for WYZ106.
     High Wind Watch from 5 PM MST this afternoon through Sunday
     afternoon for WYZ110-116.
NE...Red Flag Warning until 5 PM MST this afternoon for NEZ434>437.
     High Wind Watch from Sunday morning through Sunday afternoon
     for NEZ002-003-095-096.
     High Wind Warning until noon MST today for NEZ020-054-055.

&&

SHORT TERM...MN
LONG TERM...MN
AVIATION...MM
Hazardous weather outlook, Jan 17, 4:29 AM MST, 9 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
429 AM MST Sat Jan 17 2026

NEZ002-003-019>021-054-055-095-096-WYZ101>119-181130-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
429 AM MST Sat Jan 17 2026

This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

- High winds continue this morning along the I-80 corridor from
  Elk Mountain to Sidney, with widespread gusts of 40 to 55 mph
  continuing for the remainder of the area through midday.

- Critical fire weather conditions are expected Saturday due to
  gusty winds, low humidity, and dry fuels. A Red Flag Warning
  is in effect for the Nebraska panhandle.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

- Another round of high winds is possible in the wind prone areas
  Saturday night, then spreading to east central Wyoming and
  northwest Nebraska during the day on Sunday.

.Spotter information statement...

Spotter activation will not be needed.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 17, 2:22 AM MSTHigh Wind WatchCYSBox Butte, Dawes, Sioux11 hr

Nearby

High Wind Warnings in Wyoming, 2026High Wind Warnings in Nebraska, 2026Every high wind warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.